Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 32, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 19, 2011, 8:29 PM EDT for Westchester County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 19, 2011, 9:28 PM EDT
- In force
- 59 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WGUS51 KOKX 200029
FFWOKX
NYC119-200230-
/O.NEW.KOKX.FF.W.0032.110820T0029Z-110820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1030 PM EDT...
* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT
CHESTER TO 13 MILES SOUTH OF RYE TO 22 MILES SOUTH OF NEW
ROCHELLE...OR ALONG A LINE EXTENDING FROM STAMFORD TO MINEOLA TO
KENNEDY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4089 7383 4091 7384 4093 7391 4096 7390
4105 7389 4108 7371 4107 7370 4098 7364
4094 7369 4094 7371 4092 7372 4092 7373
4088 7378
$$
JM1 follow-up statement
094
WGUS71 KOKX 200128
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
928 PM EDT FRI AUG 19 2011
NYC119-200135-
/O.CAN.KOKX.FF.W.0032.000000T0000Z-110820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-
928 PM EDT FRI AUG 19 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTCHESTER
COUNTY...
THE HEAVIEST RAINS HAVE ENDED AND THEREFORE THE WARNING HAS BEEN
CANCELLED. HOWEVER...THERE MAY STILL BE SOME AREAS OF FLOODING FROM
EARLIER HEAVY RAIN.
LAT...LON 4089 7383 4091 7384 4093 7391 4096 7390
4105 7389 4108 7371 4107 7370 4098 7364
4094 7369 4094 7371 4092 7372 4092 7373
4088 7378
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:28 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 19, 7:28 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT FRI AUG 19 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES INTO THE REGION TONIGHT...THEN
MOVES TO OUR EAST SATURDAY...FOLLOWED BY ANOTHER TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST SATURDAY NIGHT. A COLD FRONT
WILL APPROACH FROM THE GREAT LAKES SUNDAY...CROSSING THE AREA
SUNDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE AREA MONDAY AND
REMAINS INTO MID WEEK. ANOTHER COLD FRONT APPROACHES THE REGION
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 19Z CAPES ACROSS THE REGION RANGED FROM 1000-3000 J/KG -
HIGHEST LOWER HUDSON VALLEY/NE NJ...WITH OVER 1000 J/KG OF
DOWNDRAFT CAPE ACROSS THE LOWER HUDSON VALLEY/NE NJ AS WELL.
STORMS FIRING TO OUR W AND N HAVE ALREADY PRODUCED QUARTER TO
GOLFBALL SIZE HAIL. THE LARGE CAPES...COUPLED WITH REGION BEING
IN LEFT FRONT QUAD OF 50 KT UPPER JET...AND APPROACHING 500 HPA
SHORTWAVE TROUGH WARRANT CONTINUING SVR TSTM WATCH 791 ACROSS NE
NJ/LOWER HUDSON VALLEY/NYC/FAIRFIELD COUNTY AS IS UNTIL 9 PM. WITH
MINIMAL SHEAR - 10-15 KT BULK SHEAR VECTORS AND BRN > 100 - WILL
SEE MAINLY PULSE STORMS...BUT CANNOT RULE OUT A FEW MULTICELLULAR
CLUSTERS.
MAIN THREAT IS LARGE HAIL...BUT STILL COULD SEE SOME ISOLATED SVR
WIND GUSTS UNTIL LOSS OF SOLAR HEATING BY EARLY EVENING. OTHER
THREAT IS LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENT OF STORMS
(10 KT OR LESS STORM MOTION VECTORS). SEE HYDRO SECTION FOR
DETAILS ON HEAVY RAINFALL THREAT.
CONVECTIVE THREAT WANES W/LOSS OF SOLAR HEATING AND PASSAGE OF
500 HPA SHORTWAVE TROUGH THIS EVENING...BRING POPS BELOW 15
OVERNIGHT FOR A DRY FORECAST THEN.
FOR LOWS TOOK A MAV/MET BLEND AND ADDED A DEGREE - WEIGHING
TOWARDS WARMER MET GUIDANCE...AS FAVOR SLOWER MET PROGRESSION OF
SFC TROUGH/LOWER DEWPOINT AIR BEHIND IT...GIVEN VERY WEAK LOW
LEVEL FLOW. GIVEN RELATIVELY MOIST LOW LEVELS...AND SOME SCT
DEBRIS CLOUDS...DO NOT THINK RADIATIONAL COOLING WILL BE
SIGNIFICANT...SO DOWNPLAYED GUIDANCE IDEA OF MAKING USUAL COOL
SPOTS THAT MUCH COOLER THAN SURROUNDING AREAS TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WITH DECENT LOW TO MID LEVEL LAPSE RATES...AND 500-1500 J/KG OF
SFC BASED CAPE...HAVE THE THERMAL INGREDIENTS FOR SHRA/TSRA
SATURDAY. BUT ABSENT OTHER FORCING - SHOULD BE IN WAKE OF ANOTHER
500 HPA SHORTWAVE BY SATURDAY AFTERNOON...DO NOT EXPECT COVERAGE
TO BE THAT WIDESPREAD...SO ONLY WENT WITH SLIGHT CHANCE POPS. FOR
HIGHS TOOK A BLEND OF MAV/MET GUIDANCE...BLENDED WITH MIXING DOWN
FROM 825 HPA (PER BUFKIT SOUNDINGS) ACROSS THE INTERIOR. HIGHS
SHOULD BE AROUND 5 DEGREES ABOVE NORMAL AS A RESULT...W/ AFTERNOON
SEA BREEZE SERVING AS LIMITING FACTOR AT COASTAL LOCATIONS.
ABSENT ANY TRIGGER SATURDAY NIGHT...W/WEAK RIDGING CROSSING THE
AREA IN THE EVENING...THEN A WEAK SFC TROUGH SETTING UP TO OUR W
SATURDAY NIGHT...ALONG WITH WEAK 500/700 HPA SHORTWAVE STAYING TO
OUR N/W...HAVE GONE DRY SATURDAY NIGHT. FOR LOWS BLENDED MAV/MET
NUMBERS AS THEY ARE FAIRLY CLOSE...WITH VALUES ABOUT 5 DEGREES
ABOVE NORMAL EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UNCERTAINTY IS HIGH FOR SUNDAY/SUNDAY NIGHT...THOUGH IS APPEARS IT
SHOULD START DRY ON SUNDAY. THE LATEST 09Z SREF SHOWS SOME AMOUNT
OF SPREAD WITH THE TIMING OF THE FRONT. THE MOST LIKELY TIMING IS
00Z TO 06Z WHICH FITS WITH THE DETERMINISTIC 12Z NAM/GFS.
MORE IMPORTANTLY...THE SREF HAS THE IDEA (DIVERSE MEMBERS INCLUDING
RSM AND NMM) OF A WAVE OF LOW PRESSURE FORMING ALONG THE FRONT AND
TRACKING NE. THIS LOW...ITS POSITION/TIMING/MOVEMENT HAS VERY HIGH
SPREAD IN THE SREF.
IN ADDITION...THE PARENT LOW OVER QUEBEC HAS LARGE VARIATION IN
DEPTH AS SEEN IN THE 12Z NAM VS THE GFS. THE FLOW INTENSITY OVER
THE LOCAL AREA THUS ENDS UP WITH HIGH VARIABILITY WITH THE 12Z NAM
GIVING 50 KT AT 2K FT SUNDAY EVENING. EXAMINATION OF THE SREF DATA
SUPPORTS THAT THIS MAN BE REAL WITH NMM AND ETA MEMBERS SUPPORTING
THIS...BUT ALSO ARW MEMBERS. THIS WOULD POTENTIALLY MEAN WIND
ADVISORY CRITERIA. OF COURSE THE INCREASE LOW LEVEL JET WILL
INCREASE THE SVR THREAT. SEE SPC/S DAY 3 OUTLOOK FOR MORE DETAILS
ON SVR THREAT.
THE OTHER ISSUE IS FLOODING. WITH THE POTENTIAL FOR A WAVE AND
PWATS NEAR 2 INCH...HAVE TO BE CONCERNED FOR FLOODING. SEE HYDRO
SECTION BELOW.
FOLLOWING THE FROPA...DRY WITH HIGH PRESSURE MON-WED. SOME
INSTABILITY CU IN THE AFTERNOON WITH TEMPS AVERAGING SLIGHTLY BELOW
NORMAL WITH DEW POINT TEMPS DROPPING TO THE LOWER 60S MONDAY
AFTERNOON AND THEN MID TO UPPER 50S FOR TUE-WED. NICE.
ANOTHER FRONT APPROACHES LATE THURSDAY WITH SOUTHWESTERLY FLOW. THE
FRONT THEN MOVES ACROSS OR PERHAPS STALLS OVER THE REGION ON FRIDAY.
CHANCE POPS ARE INTRODUCED.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A WEAKENING FRONTAL BOUNDARY ENTERS THE REGION TONIGHT.
THUNDERSTORMS MOVE EAST OF NYC METRO EARLY THIS EVENING WITH
IMPROVING CONDITIONS THEREAFTER.
POCKETS OF MVFR VSBYS OR LOWER POSSIBLE AFTER 06Z...MAINLY NORTH
OF THE CITY.
LIGHT S TO SW WINDS THROUGH THIS EVENING...EXCEPT VARIABLE WITH
HIGH GUSTS IN STRONGER TSTMS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KJFK FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
OUTLOOK FOR 00Z SUN THROUGH WED...
SAT NIGHT...MAINLY VFR WITH POCKETS OF MVFR OR LOWER OVERNIGHT.
SUN...INCREASING SW FLOW AHEAD OF A COLD FRONT. STRONG WINDS
OVERNIGHT. A SQUALL LINE IS POSSIBLE AHEAD OF THE FRONT.
MON...BECOMING VFR WITH NW FLOW.
TUE...VFR WITH LIGHTER WINDS.
WED...VFR.
&&
.MARINE...
WITH A RELATIVELY LIGHT PRESSURE GRADIENT ACROSS THE
REGION...WINDS SHOULD REMAIN 10 KT OR LESS AND SEAS ON THE OCEAN 3
FT OR LESS...WITH WAVES ON THE SOUND/BAYS/HARBOR 1 FT OR LESS
THROUGH SATURDAY NIGHT.
WINDS AND SEAS INCREASE SUNDAY AFTERNOON AHEAD OF A COLD FRONT.
WINDS
GUSTING TO SCA LEVELS SEEM LIKELY BY EVENING WITH SEAS BUILDING ON
THE OCEAN TO 5 FT. THERE'S A CHANCE THAT WIND COULD BE HIGHER WITH A
LOW CHANCE FRO GALES SUNDAY EVENING.
HIGH PRESSURE AND GENERALLY TRANQUIL CONDITIONS RETURN FOR EARLY
NEXT WEEK.
&&
.HYDROLOGY...
STILL APPEARS WILL SEE BASIN AVERAGE QPF OF .1-.3 INCHES...MAYBE
LESS ACROSS FAR SE PORTIONS OF THE CWA THROUGH THIS EVENING.
HOWEVER WITH PRECIPITABLE WATERS OF 1.25-1.5 INCHES AND SLOW
MOVING STORMS...POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL.
BECAUSE THESE STORMS ARE MAINLY PULSE IN NATURE...THEY SHOULD DIE
OUT BEFORE PRODUCING ENOUGH RAINFALL TO CAUSE ALL BUT VERY
ISOLATED LOCALIZED FLASH FLOODING...WITH MINOR FLOODING OF
URBAN/POOR DRAINAGE/LOW LYING AREAS/FLOOD PRONE SMALL
STREAMS/CREEKS MOST LIKELY.
CONVECTIVE THREAT IS LOWER SATURDAY...BUT STILL WITH SLOW MOVING
STORMS EXPECTED...LOCALIZED HEAVY RAINFALL CANNOT BE COMPLETELY
RULED OUT.
SATURDAY NIGHT SHOULD BE DRY.
HIGH PRECIPITABLE WATERS AND A POTENTIALLY STRENGTHENING LOW LEVEL
INFLOW COULD RESULT IN A FLOOD EVENT FOR LATE SUNDAY. BASIN
AVERAGE RAINFALL ON AROUND ONE INCH...BUT WITH POTENTIALLY MUCH
HIGHER AMOUNTS POSSIBLE SEEMS LIKELY. HIGHER AMOUNTS IN EXCESS OF
5 INCHES...WHILE A LOW LIKELIHOOD AT THIS TIME...ARE BEING OUTPUT
BY LATEST SREF. THERE'S A HIGH DEGREE OF UNCERTAINTY AT THIS TIME.
WE WILL OUTLOOK THIS CHANCE FOR FLASH FLOODING IN OUR HAZARDOUS
WEATHER OUTLOOK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/JST
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JST
AVIATION...PW
MARINE...MALOIT/JST
HYDROLOGY...MALOIT/JSTHazardous weather outlook, Aug 19, 7:56 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 756 PM EDT FRI AUG 19 2011 CTZ005-009-NJZ006-103>108-NYZ070>075-176-178-210000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 756 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ177-179-210000- NORTHERN NASSAU-SOUTHERN NASSAU- 756 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NJZ002-004-NYZ067>069-078>081-210000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 756 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...RESULTING IN LOCALLY HEAVY RAINFALL. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-210000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 756 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL APPROACH ON SUNDAY. THUNDERSTORMS AHEAD OF THE FRONT MAY PRODUCE STRONG WIND GUSTS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-210000- NEW YORK HARBOR- 756 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 19, 7:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM MARINE TSTM WIND BAYONNE 40.66N 74.11W
08/19/2011 M44 MPH HUDSON NJ MESONET
38 KNOTS RECORDED AT BAYONNE
&&
DSLocal storm report, Aug 19, 7:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
752 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM MARINE TSTM WIND 2 WSW TOTTENVILLE 40.50N 74.28W
08/19/2011 M46 MPH ANZ338 NY MESONET
40 KTS RECORDED AT PERTH AMBOY MESONET
&&
DSLocal storm report, Aug 19, 7:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD RIVER EDGE 40.93N 74.04W
08/19/2011 BERGEN NJ LAW ENFORCEMENT
ONE CAR REPORTED STRANDED IN FLOOD WATERS AT ELM AVENUE
AND VOOHIS AVENUE. ONE PERSON STUCK IN VEHICLE.
&&
DSLocal storm report, Aug 19, 8:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
804 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WARWICK 41.26N 74.36W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN WARWICK
0450 PM HAIL GREENWOOD LAKE 41.22N 74.29W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN GREENWOOD LAKE
0500 PM TSTM WND DMG GREENWOOD LAKE 41.22N 74.29W
08/19/2011 ORANGE NY EMERGENCY MNGR
TREE DOWN ON WIRES AT JERSEY AVENUE AND HEMLOCK HILL
0510 PM LIGHTNING WEST MILFORD 41.11N 74.40W
08/19/2011 PASSAIC NJ AMATEUR RADIO
LIGHTNING STRUCK A HOUSE IN WEST MILFORD. 3 FIRE
COMPANIES HAVE BEEN DISPATCHED.
0659 PM TSTM WND GST NEWARK AIRPORT 40.69N 74.18W
08/19/2011 M58 MPH ESSEX NJ ASOS
ITWS REPORTED A 50 KT WIND GUST
0709 PM FLASH FLOOD RIVER EDGE 40.93N 74.04W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT MIDLAND AVENUE AT LAUREL AND MAGNOLIA
AVENUES. ROAD IMPASSABLE.
0710 PM TSTM WND GST NEWARK AIRPORT 40.69N 74.18W
08/19/2011 M58 MPH ESSEX NJ ASOS
ITWS REPORTED A 50 KNOT WIND GUST
0710 PM MARINE TSTM WIND BAYONNE 40.66N 74.11W
08/19/2011 M44 MPH HUDSON NJ MESONET
38 KNOTS RECORDED AT BAYONNE
0712 PM MARINE TSTM WIND 1 NNE SAINT GEORGE 40.66N 74.07W
08/19/2011 M52 MPH HUDSON NJ MESONET
45 KNOTS REPORTED AT ROBBINS REEF MESONET
0714 PM FLASH FLOOD NEW MILFORD 40.93N 74.02W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT RIVER EDGE AVENUE. ROAD IMPASSABLE.
0717 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
08/19/2011 BERGEN NJ TRAINED SPOTTER
PRIMARY WIRE DOWN ON RIDGE ROAD. ROAD IS CLOSED
0731 PM LIGHTNING BERGENFIELD 40.92N 74.00W
08/19/2011 BERGEN NJ TRAINED SPOTTER
SEVERAL HOMES STRUCK BY LIGHTNING ACROSS BERGEN COUNTY
IN THE TOWNS OF GARFIELD AND BERGENFIELD. FIRE
DEPARTMENTS RESPONDING.
0737 PM TSTM WND DMG GLEN RIDGE 40.80N 74.20W
08/19/2011 ESSEX NJ PUBLIC
LARGE TREE LIMB DOWN ON WASHINGTON STREET.
0739 PM FLASH FLOOD KEARNY 40.75N 74.12W
08/19/2011 HUDSON NJ FIRE DEPT/RESCUE
FISH HOUSE ROAD IS UNPASSABLE DUE TO FLOODING. ROAD
CLOSED.
0742 PM MARINE TSTM WIND KINGS POINT 40.83N 73.74W
08/19/2011 M43 MPH NASSAU NY MESONET
37 KTS AT KINGS POINT
0746 PM MARINE TSTM WIND 1 W NYC/JFK AIRPORT 40.64N 73.76W
08/19/2011 M40 MPH QUEENS NY ASOS
35 KNOTS REPORTED AT JFK
0750 PM FLASH FLOOD 2 WSW RIVER EDGE 40.92N 74.08W
08/19/2011 BERGEN NJ LAW ENFORCEMENT
CAR STRANDED IN FLOOD WATERS AT ELM AVENUE AND VOOHIS
AVENUE. ONE PERSON REPORTED STUCK IN VEHICLE.
0750 PM FLASH FLOOD RIVER EDGE 40.93N 74.04W
08/19/2011 BERGEN NJ LAW ENFORCEMENT
ONE CAR REPORTED STRANDED IN FLOOD WATERS AT ELM AVENUE
AND VOOHIS AVENUE. ONE PERSON STUCK IN VEHICLE.
&&
DSSpecial weather statement, Aug 19, 8:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
804 PM EDT FRI AUG 19 2011
NYZ078-080-200100-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
804 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEMPSTEAD...OR NEAR GARDEN CITY...AND MOVING
EAST AT 30 MPH. THIS THUNDERSTORM WILL GO INTO WESTERN SUFFOLK
COUNTY MAINLY FROM 820 TO 900 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4063 7341 4067 7325 4066 7341 4093 7346
4091 7341 4095 7338 4091 7323 4094 7316
4096 7316 4097 7298 4075 7292 4073 7313
4066 7315 4067 7311 4072 7291 4071 7291
4064 7313 4061 7340
JMSpecial weather statement, Aug 19, 8:08 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
808 PM EDT FRI AUG 19 2011
CTZ009-NYZ070-071-200115-
NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
808 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ROCHELLE...AND MOVING EAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4093 7390 4108 7389 4121 7356 4107 7341
4104 7347 4104 7349 4102 7352 4102 7354
4100 7357 4101 7359 4100 7363 4095 7366
4094 7369 4094 7370 4093 7371 4089 7377
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:04 PM EDT | Special Weather Statement | OKX | Nassau | 56 min |
| Aug 19, 8:08 PM EDT | Special Weather Statement | OKX | Westchester | 67 min |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.